Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 2, 2005, 7:55 AM CDT for Plaquemines Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 7:55 AM CDT (12:55 UTC)
- Expired
- Aug 2, 2005, 8:45 AM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 021255 SVRLIX LAC075-021345- /O.NEW.KLIX.SV.W.0166.050802T1255Z-050802T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 755 AM CDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 845 AM CDT * AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF POINTE A LA HACHE...OR ABOUT 13 MILES SOUTHEAST OF BELLE CHASSE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE PARISH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2976 9004 2949 8988 2966 8963 2981 8989 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:46 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 3:46 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 AM CDT TUE AUG 2 2005 .DISCUSSION... LATEST UPPER AIR ANALYSIS CONTINUE TO SHOW THE HIGH OVER WEST KANSAS AND A WEAKNESS/TROUGH FROM THE CAROLINAS TO SOUTH LOUISIANA. PW FIELDS CONTINUE TO SHOW A MOISTURE AXIS GREATER THAN 2 INCHES IN THE SAME AREA...MAINLY FROM MOBILE TO BATON ROUGE...DRY AIR TO THE NORTHWEST...SHV AT 1.6 INCHES AND LIT AT 1.22 INCHES. SURFACES SHOWED A 1021MB HIGH OVER THE OHIO VALLEY OVER TO THE MID ATLANTIC STATES. SHORT RANGE MODELS ARE IN AGREEMENT THE WEAKNESS REMAINING THE CENTRAL GULF COAST THROUGH FRIDAY. UPPER LEVEL HIGH OVER KANSAS WILL SLOWLY MOVE SOUTHEAST OVER SOUTHEAST TEXAS COAST BY SUNDAY. FLOW ALOFT SHIFT FROM NORTHEAST TO NORTHWEST DURING THIS FORECAST PACKAGE. IN ADDITION...THE ABUNDANCE OF MOISTURE WILL REMAIN IN PLACE. ERGO...WE CANT REALLY DISCERN MAJOR CHANGES DAY TO DAY WITH RAIN CHANCES. GFS THICKNESS VALUES FROM 1000 TO 500MB REMAIN AROUND 5770M THROUGH THE WEEKEND. WILL LEAN TOWARD ABOVE NORMAL POPS FOR NORTH ZONES ALONG THE MOISTURE AXIS TODAY AND WEDNESDAY. OTHERWISE...NEAR NORMAL POPS THURSDAY THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 89 72 89 72 / 60 30 50 30 BTR 91 72 91 73 / 50 30 50 30 MSY 91 76 90 77 / 50 30 50 30 GPT 89 75 88 75 / 50 30 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 2, 6:30 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CDT TUE AUG 02 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 630 AM CDT TUE AUG 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS...TIDAL LAKES AND LAND AREAS ADJACENT TO LAKE PONTCHARTRAIN THIS MORNING. A MOIST UNSTABLE AIRMASS AND LIGHT WINDS ALOFT WILL CREATE AN ATMOSPHERE CONDUCIVE FOR WATERSPOUT DEVELOPMENT OVER THE COASTAL WATERS AND TIDAL LAKES THIS MORNING. THESE STORMS ARE EXPECTED TO DISSIPATE LATER THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON AND EVENING. NUMEROUS THUNDERSTORM CAN BE EXPECTED OVER THE MISSISSIPPI COAST AND NORTH OF LAKE PONTCHARTRAIN. VERY LIGHT STEERING WINDS WILL YIELD SLOW MOVING THUNDERSTORMS AND VERY HEAVY RAINFALL. ISOLATED SPOTS MAY RECEIVE UP TO 2 TO 3 INCHES WITH SOME FLOODING OF STREETS...SMALL STREAMS...AND LOW LYING AREAS. IN ADDITION...FREQUENT LIGHTNING STRIKES AND GUSTY WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. OTHERWISE...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD...HOWEVER ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 7:53 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 753 AM CDT TUE AUG 2 2005 LAZ062>064-021401- ORLEANS-UPPER PLAQUEMINES-UPPER ST BERNARD- 753 AM CDT TUE AUG 2 2005 ...SLOW MOVING THUNDERSTORMS AFFECTING NEW ORLEANS METRO AREA THIS MORNING... SLOW MOVING THUNDERSTORMS WILL IMPACT ORLEANS...NORTHERN PLAQUEMINES AND NORTHERN SAINT BERNARD PARISHES THROUGH 9 AM. RADAR RAINFALL ESTIMATES OF 2 INCHES HAVE OCCURRED FROM WEST END IN NEW ORLEANS TO LAKE BORGNE. FLOODING OF LOCAL STREETS AND LOW LYING AREAS IS LIKELY THIS MORNING. AN ADDITIONAL INCH IS POSSIBLE THROUGH 9 AM.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:16 AM CDT | Special Marine Warning | LIX | 89 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.